M.A. Novikov V.V. Lisitsa
Y.V. Bazaikin

Выпуск
Выпуск: 8 , Том: 41 , Год издания: 2020
Сериальное издание : Lobachevskii Journal of Mathematics
Страницы: 1533-1544

Аннотация

Abstract: We present a numerical investigation of the fracture connectivity effect on attenuation of seismic waves propagating in fractured porous fluid-saturated media. We design an algorithm for statistical modeling to generate fracture systems with prescribed percolation length. Generated statistical realizations of the fractured systems are then analyzed to evaluate the fracture-cluster length-scale. After that for all statistical realizations we simulated wave propagation observing formation of the wave-induced fluid flows. We show that fracture-to-background fluid flows are secretive to the branch size. Thus, in the case of permeable background, seismic attenuation is affected by the branch length; i.e., attenuation increases with the increase of the branches length. If the permeability of the background material is low, no fracture-to-background wave-induced fluid flows appear, whereas strong fracture-to-fracture fluid flows may take place. However, fracture-to-fracture fluid flows are local and depend only on the parameters of the individual fractures and their intersections. As a result, the effect of the fracture-to-fracture fluid flows on seismic attenuation is relatively low, even smaller than the attenuation due to scattering.